Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Child passing green, red motion with mucus. No improvement with bifilac. Reason for colored motion?

Hi.. my 1 and half month old son is having motion problem.. his motion is green with mucus and sometimes red colour is also in his poop the doctor gave him bifilac.. this is the second day he has been on med but still i haven t seen any improvement ... can this red colour be blood and what is causing his poop to be green...
Asked On : Wed, 21 Nov 2012
Answers:  2 Views:  162
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
this may be dysentery your child is suffering from. red colour most probably is blood and since the child has loose motions associated with mucous and blood, it may require some antibiotic for proper treatment. green colour is because of bacteria of gut and is very common in children suffering from gastroenteritis. so green coloured stool is not a thing to be worried about.
my suggestion would be, you should consult your pediatrician for for these symptoms to suggest you some antibiotics as per recommendation in your region. bifilac is OK but its not the proper treatment of dysentery. some zinc supplements are also available that can hasten the recovery.
generally it will take around 2-3 days for dysentery to respond but you should complete the course as advised.

Answered: Fri, 23 Nov 2012
I find this answer helpful
Ayurveda Specialist Dr. Sagar Mhatre's  Response

You are not supposed to worry about green stool,

Green stool - is because of Bile is not digested by intestine, Intestine is not matured to digest bile.
If stool is still green by the time it is excreted from the body, it could mean that it went through the large intestine too fast to be changed to brown. This is often called "rapid transit" or "decreased colonic transit time," and diarrhea that is green in color could be the result

Red motion with mucus - indicated bacterial infection.

Bifilac is Probiotic Dietary supplement
Bifilac contain- actobacillus sporogenes , clostridium butyricum , bacillus mesentericus , Streptococcus faecalis.
Which maintain bacterial flora of intestine.

I would advice:
1.You should get her evaluated once for her complaint to get her examined physically by a
2.May be your child required Antibiotic therapy.
3.For Green stool - vavdig(vidang)1/4 tsf + Ajavayan 1/4 tsf + !0 ml water made decoration. 5 drops
3 times in day after feed.
4.Watch for weight whether it is decreased or increased. If child is gaining weight, then no need to

if possible. you can get back to me with the progress in case u need further suggestions.
"i wish your child get well soon"
Regards Dr Sagar Mhatre
Answered: Fri, 23 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor